Alert archive / Tennessee / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 65, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 24, 1996, 9:49 PM CDT for Marion County, Tennessee. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 1996, 9:49 PM CDT (02:49 UTC)
- Expired
- May 24, 1996, 10:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Marion County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2335 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 250251 SVRBNA TNC115-250345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 949 PM CDT FRI MAY 24 1996 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1045 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST TENNESSEE ...MARION COUNTY AT 945 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR THE TOWN OF ORME ...IN THE EXTREME SOUTHERN PART OF THE COUNTY...AND WILL MOVE SLOWLY TOWARD THE SOUTH PITTSBURG AREA. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 8:23 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 24, 8:23 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 820 PM CDT FRI MAY 24 1996 FEELING KINDA LIKE MRX ALL OF A SUDDEN (I.E., BEHIND THE EIGHT BALL). 00Z BNA SOUNDING IS HIGHLY UNSTABLE (L.I. -12) AND STRONG THUNDERSTORMS HAVE DEVELOPED RAPIDLY OVER THE LAST 20 MINUTES OVER SERN PARTS OF OUR FA AND IN XTRM NRN ALABMA (N. OF HSV). VIL OF 60 OBSERVED ON STORM N OF HSV. WILL BE KEEPING A CLOSE EYE ON WX THIS EVENING AND SUGGEST THAT SOME SORT OF MENTION OF TSTMS BE CONSIDERED FOR MUCH OF MIDDLE TN TONIGHT.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:43 PM CDT | Severe Thunderstorm Warning | OHX | Marion | 47 min |
| May 24, 9:58 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 32 min |
| May 24, 10:54 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 66 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.